MAUDE Adverse Event Report: SMITH & NEPHEW, INC. RAP-PAC B 1.2; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. RAP-PAC B 1.2; ACCESSORIES,ARTHROSCOPIC
Model Number 72202797
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/22/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that it was used a 1.2mm guide wire to guide the biorci screw and once screw was implanted he tried to remove guidewire that appeared to be stuck.Guidewire broke leaving part of wire in the bone.It was took an x-ray post operation and it was saw that approx.5mm was in the bone.It was left in the patient as is.
 
Additional Manufacturer Narrative
One 1.2mm nitinol guidewire from a rap-pak b was returned for evaluation.Visual assessment of the guidewire confirmed the reported breakage.Approximately 3/8¿ of the distal end of the guidewire has been broken off.The broken piece was not returned.The break area is bent and shows signs of elastic deformation.The devices condition indicates it was subjected to excessive force during use.As with any surgical instrument, careful attention should be made to assure that excessive force is not placed on the instrument.Excessive forces applied to the instrument can result in failure.No root cause related to the manufacture of the device can be established.

Brand Name
RAP-PAC B 1.2
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7303180
Report Number1219602-2018-00272
Device Sequence Number1301294
Product Code NBH
UDI-Device Identifier00885556541289
UDI-Public(01)00885556541289(17)220505(10)50662768
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/05/2022
Device Model Number72202797
Device Catalogue Number72202797
Device Lot Number50662768
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2018
Initial Date Received by Manufacturer 02/22/2018
Supplement Date Received by Manufacturer03/06/2018
Initial Report FDA Received Date02/28/2018
Supplement Report FDA Received Date03/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age21 YR